Hail, Deuel
- When
- September 7, 3:47 PM MST
- Where
- Deuel County, 2.76 mi N of Chappell
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.140, -102.470
Winds to 50 MPH were also reported.
Isolated thunderstorms developed across the southern Nebraska Panhandle during the early evening hours of September 7th. As the storms tracked to the southeast, some of the storms became severe and produced winds up to 60 MPH.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Isolated thunderstorms developed across the southern Nebraska Panhandle during the early evening hours of September 7th. As the storms tracked to the southeast, some of the storms became severe and produced winds up to 60 MPH.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Sep 7, 1:36 PM MST, 2 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 336 PM CDT MON SEP 7 2015 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 335 PM CDT MON SEP 7 2015 SHORTWAVE ALOFT IS EVIDENT ON WATER VAPOR ACROSS THE CENTRAL ROCKIES. THIS WILL MOVE EAST-NORTHEASTWARD ACROSS THE CENTRAL PLAINS THE NEXT 12 TO 24 HOURS. THUNDERSTORMS STILL ARE POSSIBLE TONIGHT. THINKING IS THAT STORMS WILL DEVELOP THIS AFTERNOON OVER THE HIGHER TERRAIN ACROSS COLORADO AHEAD OF THE SHORTWAVE. EXPECTING THAT STORMS WILL THEN MOVE EAST-NORTHEAST ACROSS MUCH OF THE AREA THIS EVENING. NOT EVERYONE WILL SEE RAIN...BUT A FAIRLY DECENT COVERAGE OF STORMS IS POSSIBLE DUE TO FAVORABLE JET DYNAMICS. SEVERE THREAT IS NOT GREAT DUE TO PERSISTENT CLOUD COVER THAT HAS REMAINED INTACT AND HAS CUT DOWN ON THE AMOUNT OF INSTABILITY PRESENT ACROSS MUCH OF THE AREA. BUT...WITH PLENTY OF SHEAR PRESENT...CAN/T RULE OUT A FEW STRONG OR PERHAPS A SEVERE THUNDERSTORM. OTHERWISE A COLD FRONT WILL MOVE SOUTHEAST THROUGH THE AREA LATER TONIGHT USHERING IN COOLER AIR FOR TUESDAY...WITH HIGHS IN THE MID TO UPPER 70S ACROSS THE AREA. SOME LINGERING MID LEVEL INSTABILITY WILL BE PRESENT THROUGH TUESDAY MORNING...AND SOME LIFT WILL CONTINUE THROUGH MIDDAY BEFORE JET DYNAMICS WANE...SO WILL CONTINUE THE SLIGHT CHANCE FOR SOME MID LEVEL TYPE SHOWER/ISOLATED THUNDERSTORM ACTIVITY. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 335 PM CDT MON SEP 7 2015 IN THE NEAR TERM TODAY NAM WAS BY FAR THE BEST AT HANDLING ONGOING PRECIPITATION. LONG RANGE MODELS WERE SLOWER WITH SOLUTIONS IN THE NEAR TERM. WILL TREND THE FORECAST IN THE MID TERM TOWARDS THE NAM SOLUTIONS AND A BLEND OF GFS AND ECMWF FOR THE EXTENDED WITH BIAS TOWARDS WARMER GFS SOLUTIONS AS ECMWF BRINGS A TROUGH AND SUBSEQUENT CUTOFF LOW INTO THE GREAT LAKES REGION AND AT THE SAME TIME SHEARING THE HUDSON BAY LOW TO THE NORTHEAST. GFS BRINGS A BROAD TROUGH INTO THE EASTERN CONUS WHICH SEEMS MORE REASONABLE FOR THE SEASON. EXTENDED MODELS HAVE BEEN TRYING TO BRING COOLER AIR INTO NORTHERN PLAINS SINCE LAST WEEK AND HAVE CONTINUED TO TREND UP WITH LATER RUNS. TUESDAY EVENING LIGHT SOUTHEAST FLOW AND SURFACE HIGH PRESSURE OVER HEAD AND FRONT WELL TO THE SOUTH OVER SOUTHERN KANSAS...POSSIBILITY FOR SOME LIGHT FOG TOWARDS SUNRISE AS TEMPERATURE DEWPOINT SPREAD DECREASES. HAVE LEFT OUT FOR NOW. WILL TAKE A LOOK ON THE OVER NIGHT SHIFT TONIGHT WHEN I COME BACK IN. LOWS AROUND 50. SURFACE TROUGH BUILDS ALONG THE FRONT RANGE ON WEDNESDAY WITH SOUTHWEST FLOW AND DECENT WAA TEMPERATURES WILL RISE INTO THE LOWER 80S. 25KT 850MB LLJ WITH MID LEVEL FORCING ALONG THE TROUGH AXIS COULD PRODUCE SOME ISOLATED CONVECTION THROUGH THE LATE AFTERNOON AND MOVING EAST INTO THE EVENING AS LLJ INCREASES TO AROUND 50KTS. SOMEWHAT COOLER ON THURSDAY AS SURFACE HIGH PRESSURE BUILDS INTO WESTERN NEBRASKA. MODELS FORMING A WEAK SURFACE LOW ALONG STATIONARY BOUNDARY OVER NORTHWEST KANSAS THROUGH THE DAY FRIDAY INTO SATURDAY MORNING. UPPER WAVE DROPPING A WAVE THROUGH THE NORTHERN PLAINS AS THE SURFACE LOW MOVES SOUTHEAST INTO SOUTH CENTRAL KANSAS WITH THE FRONT. SOUTHEAST ZONES MAY SEE SOME PRECIPITATION BUT WITH THE SURFACE LOW AND THE FRONT MOVING SOUTHEAST HAVE RETAINED SCHC AFTER MIDNIGHT. RIDGE AND WARMER AIR BUILDS EAST INTO WESTERN NEBRASKA SATURDAY SUNDAY AND MONDAY. HIGHS CLIMBING INTO THE MID 80S AND DRY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1248 PM CDT MON SEP 7 2015 VERY DIFFICULT AVIATION FORECAST OVER THE NEXT 24 HOURS FOR THE KLBF AND KVTN TERMINALS. THE FIRST AREA OF CONCERN/DIFFICULTY IS THE PERSISTENCE OF LOW CLOUDS OVER THE KLBF TERMINAL...WITH CURRENT THINKING THAT MVFR CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON HOURS TODAY. THIS CURRENT THINKING IS SUPPORTED BY THE LATEST RUNS OF THE RAP/NAM/AND HRRR MODELS...WHICH KEEP CEILINGS AT OR BELOW 3000FT THROUGH 02Z. THE NEXT AREA OF CONCERN/DIFFICULTY WILL BE THE TIMING ON AFTERNOON/LATE EVENING CONVECTION WITHIN THE GENERAL VICINITY OF THE KLBF AND KVTN TERMINALS. LATEST OPERATIONAL HRRR HAS A LINE OF STORMS MOVING INTO THE SOUTHEASTERN PANHANDLE OF NEBRASKA AND SOUTHWESTERN NEBRASKA BY 00Z THIS EVENING...AND THEN MOVING INTO THE KLBF TERMINAL BETWEEN 02Z AND 05Z. A SECOND AREA OF CONVECTION IS ALSO ANTICIPATED TO FORM OVER NORTHWESTERN NEBRASKA BETWEEN 21Z AND 23Z...BEFORE MOVING EAST INTO THE KVTN TERMINAL BETWEEN 01Z AND 04Z. UNCERTAINTY DOES EXIST WITH SPATIAL COVERAGE OF THIS SECOND AREA OF CONVECTION NEAR KVTN...HOWEVER...CURRENT CLEARING OVER NORTHWESTERN NEBRASKA WOULD SUPPORT THE DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON. ANOTHER ROUND OF LOW CLOUDS ARE POSSIBLE TONIGHT AGAIN OVER THE KLBF TERMINAL AFTER THE AREA OF SHOWERS/THUNDERSTORMS MOVES THROUGH THIS EVENING. CONFIDENCE IS HIGH ENOUGH AT THIS TIME TO BRING BACK IN MVFR CONDITIONS OVER THE KLBF TERMINAL...WITH EVEN THE CHANCE FOR SOME DRIZZLE AFTER 09Z...HOWEVER...THIS WILL BE HIGHLY DEPENDENT ON HOW MUCH MIXING (WHICH WOULD TEND TO SCOUR OUT THE MOISTURE) OCCURS IN THE ATMOSPHERE ONCE THIS EVENINGS STORMS MOVE THROUGH. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TAYLOR LONG TERM...POWER AVIATION...MOLDAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 445 PM CDT MON SEP 7 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-082145- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 445 PM CDT MON SEP 7 2015 /345 PM MDT MON SEP 7 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT AS AN UPPER LEVEL DISTURBANCE CROSSES THE AREA. A SEVERE STORM CANNOT BE RULED OUT...BUT WIDESPREAD SEVERE THUNDERSTORM ACTIVITY IS NOT EXPECTED. IF A STORM DOES BECOME SEVERE...LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN CONCERNS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING AS A COLD FRONT MOVES ACROSS THE REGION. AT THIS TIME NO SEVERE STORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) TAYLOR
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
438 PM MDT MON SEP 7 2015
NEZ022-056-072330-
DEUEL NE-GARDEN NE-
438 PM MDT MON SEP 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR DEUEL AND SOUTH CENTRAL GARDEN
COUNTIES UNTIL 530 PM MDT...
AT 438 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CHAPPELL...MOVING EAST AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT VERNON...CHAPPELL...BIG SPRINGS...GOLDENEYE STATE WILDLIFE
MANAGEMENT AREA AND BARTON.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 78 AND
107.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4126 10261 4126 10206 4100 10207 4100 10246
4101 10247 4100 10260
TIME...MOT...LOC 2238Z 268DEG 20KT 4113 10249
BUTTLERThe North Platte radar (KLNX), 182 km away, was scanning. The volume nearest the first event began at 22:45 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
Winds to 50 MPH were also reported.
Thunderstorm wind gusts of 60 MPH were estimated with no damage reported.
Strong winds were accompanied by nickle size hail.
Thunderstorm wind gusts of 60 MPH reported at this location.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2015Every state in 2015This day in weather historyWarnings in Nebraska, September 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 598155, 598187, 598156, 598157.